Wildfire, Potter
- When
- June 25, 2:14 PM CST to June 26, 5:00 PM CST
- Where
- Potter forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
The Hackberry wildfire began around 1414CST about two miles north northwest of Valley De Ordo Texas in Potter County. The wildfire consumed approximately three hundred and twenty acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Hackberry wildfire began around 1414CST about two miles north northwest of Valley De Ordo Texas in Potter County. The wildfire consumed approximately three hundred and twenty acres. The cause of the wildfire was investigated but was undetermined. There was a report that sixty-three homes were threatened by the wildfire but were saved, however there were no reports of any homes or other structures damaged or lost from the wildfire. There were also no reports of any injuries or fatalities. The Potter County Fire-Rescue, the Boys Ranch Fire-Rescue and the Texas A&M Forest Service responded to the wildfire. The wildfire was contained around 1840CST on June 25 and brought under control around 1700CST on June 26.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 25, 11:48 AM CST, 2 hours 26 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 1248 PM CDT Thu Jun 25 2020 .AVIATION... 18Z Issuance...All sites are expected to remain VFR through the period. Winds will generally be southerly to southwesterly and will gust to 30-35kts today until around 02Z. DHT may see some VCTS around 02-04Z. Beat && .PREV DISCUSSION... /Issued 411 AM CDT Thu Jun 25 2020/ DISCUSSION... For today and tonight, the upper level ridge of high pressure over the southwest states will begin to weaken and become suppressed southward somewhat. The upper level flow will initially start out as WNW and eventually become more westerly by 12Z Friday. The pressure gradient associated with a surface trof of low pressure over eastern CO and ern NM will cause winds to increase today, with breezy conditions likely across most of the area by mid to late this morning, continuing until around sunset before diminishing with the loss of daytime heating. Expect showers and thunderstorms to develop during the mid to late afternoon hours across eastern CO and eastern NM near the surface trof axis, assisted by an eastward moving minor upper level shortwave trof across the southern Rockies and adjacent plains. These showers and storms are then progged to translate east southeast or east into western and possibly central sections very late this afternoon into the evening hours before dissipating due to loss of daytime heating and atmospheric instability. At this time, storms that form should remain just below severe levels. However, would not be too surprised if a renegade storm or two became capable of producing localized severe wind gusts near the TX and NM state line in the far western zones due to the high based nature of any storms that form. This potential will need to be monitored further as the afternoon progresses. Highest pops in the low chance category were placed across the far northwest zones, with slgt chc values extending into part of the central zones, and non-mentionable values over the eastern third of the OK and TX Panhandles. For Friday into Saturday, the potential exists for the development of additional showers and tstms as another, slightly stronger, upper level shortwave trof traverses the region before atmospheric drying occurs from the west and southwest late this weekend into the middle of next week in advance of a vigorous upper level trof over the western states. Slight chc to chc pops offered by the NBM seem plausible during this time frame. Some storms Friday afternoon and evening will have the potential to become strong to severe given the overall synoptic pattern coupled with sufficient moisture, daytime heating, and associated atmospheric instability. Damaging winds and large hail are expected to be the primary hazards. Dry weather along with above normal temperatures is then anticipated Sunday through Wednesday at this time, with some of the traditional warm locations approaching or exceeding 100 degrees Sunday through Tuesday. 02 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/9
Hazardous Weather Outlook National Weather Service Amarillo TX 338 AM CDT Thu Jun 25 2020 OKZ001>003-TXZ001>020-317-252100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 338 AM CDT Thu Jun 25 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms are possible late this afternoon and evening across western and central sections of the Oklahoma and Texas Panhandles. Any storms that form should remain below severe levels at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible Friday afternoon and night, and then again Saturday afternoon across much of the Oklahoma and Texas Panhandles. Some storms that develop Friday afternoon and evening may become strong to severe, with large hail and damaging winds the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 02
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908859.